Alert archive / Montana / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 28, 2019, 2:12 PM MDT for 8 counties in Montana. It took effect at Jul 29, 2019, 1:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2019, 2:12 PM MDT (20:12 UTC)
- In effect from
- Jul 29, 2019, 1:00 PM MDT
- Expired
- Jul 29, 2019, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 144 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:04 PM MDT | TSTM WND GST 60 | 5 Ne Dillon, MT | 60 MPH PEAK CONVECTIVE GUST. ENTLN DETECTED LIGHTNING IN AREA AROUND TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS85 KMSO 282012 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 212 PM MDT Sun Jul 28 2019 MTZ110-111-292015- /O.NEW.KMSO.FW.W.0002.190729T1900Z-190730T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 212 PM MDT Sun Jul 28 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: Scattered lightning with a mix of wet and dry storms. The potential for drier storms is highest across the northern half of the zones (Pintlar, Butte, Jefferson and Wise River districts). * Winds: Generally west 10-25 mph...stronger near thunderstorms. && $$
2 follow-up statements
730 WWUS85 KMSO 291342 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 742 AM MDT Mon Jul 29 2019 MTZ109-300300- /O.EXA.KMSO.FW.W.0002.190729T1900Z-190730T0300Z/ Bitterroot- 742 AM MDT Mon Jul 29 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * Affected area: Fire Zone 109 (Bitterroot). * Impacts: Scattered lightning with a mix of wet and dry storms. The potential for drier storms is highest across the southern half of the zone (West Fork, Darby, and Sula districts). * Winds: Generally west 10-25 mph...stronger near thunderstorms. && $$ MTZ110-111-300300- /O.CON.KMSO.FW.W.0002.190729T1900Z-190730T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 742 AM MDT Mon Jul 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: Scattered lightning with a mix of wet and dry storms. The potential for drier storms is highest across the northern half of the zones (Pintlar, Butte, Jefferson and Wise River districts). * Winds: Generally west 10-25 mph...stronger near thunderstorms. && $$
167 WWUS85 KMSO 300250 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 850 PM MDT Mon Jul 29 2019 MTZ109>111-300400- /O.EXP.KMSO.FW.W.0002.000000T0000Z-190730T0300Z/ Bitterroot-Deerlodge/West Beaverhead-East Beaverhead- 850 PM MDT Mon Jul 29 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * Affected area: Fire Zone 109 (Bitterroot). Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 28, 4:22 AM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jul 28, 4:22 AM MDT, 9 hours 50 minutes before
Area Forecast Discussion National Weather Service Missoula MT 422 AM MDT Sun Jul 28 2019 .DISCUSSION...Today will be sunny and very pleasant with temperatures in the mid 80s. A few hours of breezy winds (gusts to 15 mph) is expected across soutwhest Montana and Lemhi county. For the most part this week will be pretty nice... sunny and dry across much of the Northern Rockies, especially across northwest Montana. Expect near normal temperatures, around 90 degrees, across the valleys. The main weather impacts this week will be afternoon and evening thunderstorms, primarily across southwest Montana and parts of west central Montana. Specifically: Monday afternoon and evening...A short wave will combine with mid level moisture to produce scattered showers and thunderstorms across parts of west central and southwest Montana and Lemhi county in Idaho. Unstable conditions at the mid levels are expected to trigger a few thunderstorms overnight Monday into early Tuesday morning across central Idaho and west central Montana. Tuesday another short wave will move across southwest Montana resulting in another afternoon/evening of isolated to scattered thunderstorms. Wednesday will be dry across the entire region. Thursday through next weekend we can expect moisture to return to the region resulting in the potential for isolated to scattered thunderstorms across southwest Montana and Lemhi county each afternoon and evening. && .AVIATION...Expect vfr conditions the next 24 hours at all terminals under sunny skies and mainly light winds. KBTM and KSMN may experience a few hours of some gusty winds to 15 mph between 27/2200z and 28/0100z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Red Flag Warnings in Montana, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.